MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Codes Entrapment of Device (1212); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received at the time of this report; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, operational instructions, instructions for use: to remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.The safari2 guidewire is pulled back completely into the catheter.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The cure of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors impacted on the event as reported.The patient information was reported to be unknown.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the wire was pulled back into the edwards valve delivery system but has got stuck and force was used to pull the wire all the way out of the edwards valve delivery system and in doing so have caught the tip of the safari wire on something in the edwards system and it has 'decoiled' the tip of the wire.It was advised by the edwards representative at the case to not pull the wire through the device but remove the device whilst still over the wire and the tip of the wire is in the lv.The doctor said he did not think of it as an issue with the wire but the edwards tavi delivery system.No patient complications.Additional information reported the valve was successfully deployed and the wire was removed with no patient complications and no further action required.The issue occurred during withdrawal/closure.The wire seemed to be stuck/locked on the wire.Once outside the patient, the physician was able to remove the wire from the delivery system with much force.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm sml crv; returned coiled, loose and single-bagged within "zip-lock" style poly pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire 0.05cm from the proximal aspect of the distal tip weld mass with subsequent coil stretching.In addition to the stretched coil wraps over the distal 80cm, the specimen also presented bend/kink damage located 132cm and 251cm from the distal apex of the formed curve, with ptfe scraped coating damage.Based on the event description, it appears that the tensile overload of the core wire and the coil damage occurred during the separation of the safari2 guidewire from the edwards tavi delivery system.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, operational instructions, instructions for use: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The cure of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key15500912
Report Number2126666-2022-00039
Device Sequence Number16623962
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public08714729887607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number6880381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown